Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Distribution of Farey fractions in residue classes and Lang-Trotter conjectures on average

Authors: Alina Carmen Cojocaru and Igor E. Shparlinski
Journal: Proc. Amer. Math. Soc. 136 (2008), 1977-1986
MSC (2000): Primary 11B57, 11G07, 14H52
Published electronically: February 15, 2008
MathSciNet review: 2383504
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the set of Farey fractions of order $ T$, that is, the set $ \{\alpha/\beta \in \mathbb{Q} : \operatorname{gcd}(\alpha, \beta) = 1, 1 \le \alpha, \beta \le T\}$, is uniformly distributed in residue classes modulo a prime $ p$ provided $ T \ge p^{1/2 +\varepsilon}$ for any fixed $ \varepsilon>0$. We apply this to obtain upper bounds for the Lang-Trotter conjectures on Frobenius traces and Frobenius fields ``on average'' over a one-parametric family of elliptic curves.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11B57, 11G07, 14H52

Retrieve articles in all journals with MSC (2000): 11B57, 11G07, 14H52

Additional Information

Alina Carmen Cojocaru
Affiliation: Department of Mathematics, Statistics and Computer Science, University of Illinois at Chicago, Chicago, Illinois 60607; and Institute of Mathematics of the Romanian Academy, Calea Grivitei 21, 010702, Bucharest, Romania

Igor E. Shparlinski
Affiliation: Department of Computing, Macquarie University, Sydney, NSW 2109, Australia

PII: S 0002-9939(08)09324-6
Received by editor(s): May 14, 2007
Published electronically: February 15, 2008
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2008 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia